MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was the missing barbs noted during visual inspection or during use on patient? the reported issue was suture breakage during use.What tissue was being approximated or sutured when it broke? on the subcutis.The following information was requested, but unavailable: was the fixation tab intact when the suture was placed in the patient? did the barbs fail to engage in the tissue? what was used to complete the procedure? lot number? procedure date? no further information will be provided.Note: events reported in 2210968-2021-05577.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date and a barbed suture was used.During the procedure, the suture broke while use on the subcutis.There were no adverse consequences to the patient.No additional information was provided.

Brand Name
SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12007662
Report Number2210968-2021-05578
Device Sequence Number16970197
Product Code NEW
UDI-Device Identifier10705031227743
UDI-Public10705031227743
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberSXPP1A101
Device Catalogue NumberSXPP1A101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/16/2021
Patient Sequence Number1